Alert archive / Colorado / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 209, NWS Goodland, KS

August 19, 2021Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 19, 2021, 6:46 PM MDT for Yuma County, Colorado. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2021, 6:46 PM MDT (00:46 UTC)
Expired
Aug 19, 2021, 7:30 PM MDT
In force
44 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Yuma County, CO

The radar

The Goodland radar (KGLD), 128 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 6:57 PM MDTHAIL 1Clarkville, COPEA TO QUARTER SIZE HAIL WITH ONE INCH OF RAIN. RELAYED BY EM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 1:14 PM MDTSevere Thunderstorm WatchSPC6 hr
Aug 19, 5:25 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1497 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

100 
WUUS53 KGLD 200046
SVRGLD
COC125-200130-
/O.NEW.KGLD.SV.W.0209.210820T0046Z-210820T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
646 PM MDT Thu Aug 19 2021

The National Weather Service in Goodland has issued a

* Severe Thunderstorm Warning for...
  Northwestern Yuma County in northeastern Colorado...

* Until 730 PM MDT.

* At 646 PM MDT, a severe thunderstorm was located 6 miles east of
  Lone Star, or 14 miles north of Yuma, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northwestern Yuma County, including the following locations...
  Clarkville.

This includes Highway 385 between mile markers 266 and 270.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4044 10225 4039 10225 4033 10236 4026 10254
      4020 10279 4044 10278
TIME...MOT...LOC 0046Z 240DEG 25KT 4033 10271 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Vincent
5 follow-up statements
589 
WWUS53 KGLD 200053
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
653 PM MDT Thu Aug 19 2021

COC125-200130-
/O.CON.KGLD.SV.W.0209.000000T0000Z-210820T0130Z/
Yuma CO-
653 PM MDT Thu Aug 19 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN YUMA COUNTY...

At 652 PM MDT, a severe thunderstorm was located 9 miles east of Lone
Star, or 16 miles north of Yuma, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Clarkville.

This includes Highway 385 between mile markers 266 and 269.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A Tornado Watch remains in effect until 1100 PM MDT for northeastern 
Colorado.

LAT...LON 4044 10225 4039 10225 4033 10236 4026 10254
      4022 10279 4044 10278
TIME...MOT...LOC 0052Z 238DEG 25KT 4036 10267 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Vincent
712 
WWUS53 KGLD 200102
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
702 PM MDT Thu Aug 19 2021

COC125-200130-
/O.CON.KGLD.SV.W.0209.000000T0000Z-210820T0130Z/
Yuma CO-
702 PM MDT Thu Aug 19 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN YUMA COUNTY...

At 700 PM MDT, a severe thunderstorm was located 10 miles east of
Lone Star, or 17 miles north of Yuma, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters reported quarter size hail with 
         this storm in far northwest Yuma county.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Clarkville.

This includes Highway 385 between mile markers 266 and 270.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado.

LAT...LON 4044 10225 4039 10225 4033 10236 4026 10254
      4025 10266 4027 10279 4044 10278
TIME...MOT...LOC 0100Z 239DEG 22KT 4037 10264 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Vincent
959 
WWUS53 KGLD 200109
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
709 PM MDT Thu Aug 19 2021

COC125-200130-
/O.CON.KGLD.SV.W.0209.000000T0000Z-210820T0130Z/
Yuma CO-
709 PM MDT Thu Aug 19 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN YUMA COUNTY...

At 707 PM MDT, a severe thunderstorm was located 9 miles south of
Highland Center, or 19 miles north of Yuma, moving northeast at 20
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters reported quarter size hail with 
         this storm, near Highway 59 in far northwest Yuma county.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Clarkville.

This includes Highway 385 between mile markers 266 and 270.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado.

LAT...LON 4044 10225 4039 10225 4033 10236 4029 10249
      4028 10262 4030 10279 4044 10278
TIME...MOT...LOC 0107Z 238DEG 19KT 4040 10263 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Vincent
409 
WWUS53 KGLD 200114
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
714 PM MDT Thu Aug 19 2021

COC125-200130-
/O.CON.KGLD.SV.W.0209.000000T0000Z-210820T0130Z/
Yuma CO-
714 PM MDT Thu Aug 19 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTH CENTRAL YUMA COUNTY...

At 713 PM MDT, a severe thunderstorm was located 6 miles south of
Highland Center, or 18 miles southwest of Holyoke, moving northeast
at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters reported quarter size hail with 
         this storm, near Highway 59 in far northwest Yuma county.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Clarkville.

This includes Highway 385 between mile markers 267 and 270.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado.

LAT...LON 4044 10225 4039 10227 4034 10237 4031 10251
      4031 10261 4035 10268 4044 10271
TIME...MOT...LOC 0113Z 237DEG 21KT 4043 10258 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Vincent
250 
WWUS53 KGLD 200118
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
718 PM MDT Thu Aug 19 2021

COC125-200130-
/O.CON.KGLD.SV.W.0209.000000T0000Z-210820T0130Z/
Yuma CO-
718 PM MDT Thu Aug 19 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTH CENTRAL YUMA COUNTY...

At 717 PM MDT, a severe thunderstorm was located 5 miles southeast of
Highland Center, or 15 miles southwest of Holyoke, moving northeast
at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters reported quarter size hail with 
         this storm, near Highway 59 in far northwest Yuma county.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Clarkville.

This includes Highway 385 between mile markers 267 and 270.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado.

LAT...LON 4044 10225 4039 10227 4034 10237 4031 10251
      4031 10260 4036 10265 4044 10263
TIME...MOT...LOC 0117Z 236DEG 22KT 4045 10254 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Vincent

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:16 PM MDT, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 19, 2:16 PM MDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
216 PM MDT Thu Aug 19 2021

.SHORT TERM...(This evening through Saturday night)
Issued at 153 PM MDT Thu Aug 19 2021

The main concern in the short term period is the possibility of
severe thunderstorms across the tri-border region of Colorado,
Kansas, and Nebraska this afternoon and evening.

Thunderstorms are currently building in the convergent area near
a surface trough in far eastern Colorado with storms moving in a
north northeast direction. The area of continued development will
spread eastward through the afternoon and evening as the pattern
shifts east and a short wave trough ahead of the main upper trough
lifts out across the central High Plains region.

A cold front moves through the area after midnight tonight with a
few showers possibly lingering across the area into early Friday
as the main upper trough moves across the central High Plain by
mid-day Friday. Dry conditions will be in place late Friday
through the day on Saturday with subsidence aloft, dryer air, and cooler
temperatures on Saturday. Another short wave trough in the
southwest flow aloft moves across the area Saturday evening for a
slight chance of thunderstorms.

Temperatures bounce right back up into the 90s on Sunday with dry
air and downslope conditions across the area.

.LONG TERM...(Sunday through Thursday)
Issued at 145 PM MDT Thu Aug 19 2021

The forecast period begins with southwest flow aloft over the Tri-
State area and an advancing upper trough sliding into the Black
Hills on Sunday.  A ridge remains in place over the lower eastern
CONUS and high pressure persisting over the South and Deep South.
Hot and dry conditions are expected through the day with highs
ranging from the mid to upper 90s in most areas and a few low 100s
possible.  Minimum relative humidity values will range from the mid-
teens to low 20s along and west of a line from Benkelman to Goodland
to Arapahoe (CO).  Winds are not looking as impressive today as they
did on previous model runs and will be the limiting factor for fire
weather concerns.  Regardless, elevated fire weather conditions can
be expected Sunday afternoon for the aforementioned area and will
need to continue to be monitored in the coming days.

Flow transitions to west-southwesterly aloft as high pressure pushes
west into the Desert Southwest and the ridge flattens out.  Hot and
dry conditions are expected through this timeframe with highs
ranging from the low 90s to low 100s on Monday and low to upper 90s
on Tuesday.  Minimum relative humidity values will range from the
mid-teens to low 20s across eastern Colorado and adjacent Nebraska
and Kansas counties within the Goodland CWA both afternoons.  Winds
will once again be the limiting factor on both days.  Conditions
will need to continue to be monitored for possible changes.

Slightly cooler temperatures and chances for precipitation return to
the forecast Wednesday and Thursday.  A cold front will swing south
into the region through the day on Wednesday with showers and
thunderstorms developing ahead of it Wednesday afternoon and
evening.  Thursday, the front clears the GLD CWA and a trough begins
to move into the region.  This will bring additional chances for
showers and storms to the region on Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1139 AM MDT Thu Aug 19 2021

VFR conditions are expected at MCK and GLD through the 18Z TAF
period with isolated to scattered thunderstorms in the vicinity
of the TAF sites between about 23Z-08Z as storms develop late this
afternoon and continue to move across the area through the
evening ahead of a cold front. Gusty southeast to south winds
ahead of the front will turn to the northwest following frontal
passage between 13-14Z at both locations.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...LOCKHART
LONG TERM...AW
AVIATION...LOCKHART
Hazardous weather outlook, Aug 19, 6:41 PM MDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
641 PM MDT Thu Aug 19 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-210045-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
641 PM MDT Thu Aug 19 2021 /741 PM CDT Thu Aug 19 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THROUGH TONIGHT...

A Tornado Watch remains in effect until 11 PM MDT this evening for
Yuma county in Colorado, Dundy, Hitchcock and Red Willow counties in
Nebraska, and Cheyenne, Sherman, Decatur, Thomas, and Rawlins
counties in Kansas.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

Elevated fire weather conditions are possible during the afternoon
hours on Sunday, Monday, and Tuesday, mainly in eastern Colorado.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe or significant weather
to the National Weather Service in Goodland via social media or
telephone.

Vincent

In the hours before

Special weather statement, Aug 19, 5:05 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Goodland KS
505 PM MDT Thu Aug 19 2021

COZ090-192330-
Yuma County CO-
505 PM MDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of northern Yuma County
through 530 PM MDT...

At 505 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Eckley, or 17 miles south of Holyoke, moving northeast
at 20 mph.

HAZARD...Wind gusts up to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northern Yuma
County County, including the following locations... Wauneta.

This includes Highway 385 between mile markers 258 and 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern Colorado.

&&

LAT...LON 4044 10210 4040 10205 4011 10249 4026 10269
      4044 10245
TIME...MOT...LOC 2305Z 223DEG 15KT 4034 10238

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Vincent
Special weather statement, Aug 19, 5:37 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Goodland KS
537 PM MDT Thu Aug 19 2021

COZ090-200015-
Yuma County CO-
537 PM MDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of northeastern Yuma
County through 615 PM MDT...

At 536 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Holyoke, moving northeast at 15 mph.

HAZARD...Wind gusts up to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Yuma
County County, including the following locations... Alvin and
Wauneta.

This includes Highway 385 between mile markers 256 and 270.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall with this storm may lead to localized flooding.
Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado and southwestern Nebraska.

&&

LAT...LON 4044 10205 4024 10205 4024 10225 4030 10239
      4044 10235
TIME...MOT...LOC 2336Z 237DEG 13KT 4038 10222

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Vincent
Local storm report, Aug 19, 6:04 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             10 N WINONA             39.20N 101.26W
08/19/2021  E0.25 INCH       THOMAS             KS   PUBLIC

            BRIEF PERIOD OF PEA SIZE HAIL AND A MEASURED
            WIND GUST OF 37MPH.

&&
Special weather statement, Aug 19, 6:28 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Goodland KS
628 PM MDT Thu Aug 19 2021

COZ090-200115-
Yuma County CO-
628 PM MDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of northeastern Yuma
County through 715 PM MDT...

At 628 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Eckley, or 17 miles northeast of Yuma, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Yuma
County County, including the following locations... Clarkville.

This includes Highway 385 between mile markers 263 and 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado.

&&

LAT...LON 4044 10205 4043 10205 4023 10254 4032 10267
      4043 10265 4044 10263
TIME...MOT...LOC 0028Z 231DEG 29KT 4032 10251

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Vincent
Special weather statement, Aug 19, 6:31 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Goodland KS
631 PM MDT Thu Aug 19 2021

COZ090-200115-
Yuma County CO-
631 PM MDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of northwestern Yuma
County through 715 PM MDT...

At 630 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Lone Star, or 11 miles northwest of Yuma, moving east
at 30 mph.

HAZARD...Wind gusts up to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Yuma
County County, including the following locations... Clarkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado.

&&

LAT...LON 4044 10244 4038 10238 4028 10241 4020 10267
      4016 10278 4035 10279 4035 10278 4044 10278
TIME...MOT...LOC 0030Z 250DEG 28KT 4027 10282

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Vincent
Local storm report, Aug 19, 6:40 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     4 NE GOODLAND           39.39N 101.65W
08/19/2021                   SHERMAN            KS   911 CALL CENTER

            DISCAPTCH CALLED TO REPORT A DOWNED
            POWERLINE. TIME ESTIMATED BASED ON RADAR.

&&

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 6:28 PM MDTSpecial Weather StatementGLDPhillips47 min
Aug 19, 6:31 PM MDTSpecial Weather StatementGLDYuma44 min
Aug 19, 7:17 PM MDTSpecial Weather StatementGLDPhillips28 min
Aug 19, 7:31 PM MDTSevere Thunderstorm WarningGLDYuma59 min
Aug 19, 7:36 PM MDTTornado WarningGLDYuma24 min
Aug 19, 7:50 PM MDTFlash Flood WarningGLDYuma5 hr
Aug 19, 8:08 PM MDTTornado WarningGLDYuma22 min
Aug 19, 8:44 PM MDTSevere Thunderstorm WarningGLDYuma31 min
Aug 19, 9:14 PM MDTSevere Thunderstorm WarningGLDYuma46 min
Aug 19, 9:49 PM MDTSpecial Weather StatementGLDYuma26 min
Aug 19, 10:48 PM MDTSpecial Weather StatementGLDPhillips42 min
Aug 19, 10:51 PM MDTSpecial Weather StatementGLDYuma39 min
Aug 20, 12:31 AM MDTAreal Flood WarningGLDYuma6 hr
Aug 20, 5:40 AM MDTSpecial Weather StatementGLDPhillips35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.